Thunderstorm Wind, Marathon
- When
- June 7, 2:45 PM CST
- Where
- Marathon County, Central Wisconsin Ar
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.780, -89.670
An unseasonably strong upper level storm system and deep surface low pressure (with central pressure as low as 979 mb) interacted with a cold front that moved from west to east across the area during the late afternoon and evening. A moist and unstable airmass ahead of the cold front provided the fuel to generate severe thunderstorms that included five tornadoes, near record-size hail and…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
An unseasonably strong upper level storm system and deep surface low pressure (with central pressure as low as 979 mb) interacted with a cold front that moved from west to east across the area during the late afternoon and evening. A moist and unstable airmass ahead of the cold front provided the fuel to generate severe thunderstorms that included five tornadoes, near record-size hail and damaging winds. Thousands of homes sustained damage and about 15,000 customers lost power during the storms, some for almost 3 days as trees blocked roads and slowed repair work to power lines. Four people sustained minor injuries, and total damage from the storms exceeded $60 million.
The first tornado of the outbreak moved across eastern Marathon County shortly after 4:00 PM CDT, producing damage to several homes. The tornado was rated EF2.
A second thunderstorm produced a weak tornado in Wood County, which was rated EF0. The same storm responsible for this tornado produced softball size hail that damaged thousands of homes, several businesses and hundreds of vehicles. One hailstone that fell in Port Edwards measured 5.50 inches in diameter, making it the second largest hailstone on record in Wisconsin.
The same supercell thunderstorm that produced the Marathon County tornado also produced a long-track tornado across northeast Shawano, northwest Menominee, southeast Langlade and northern Oconto counties. This tornado was on the ground for 47 minutes, covering 40.1 miles, and destroyed 14,400 acres of woodlands (timber loss was estimated at $12.5 million) and dozens of buildings along its path. The twister, which was over one-half mile at times, was rated EF3, with peak winds estimated of 150 to 160 mph. The storm responsible for the tornado also produced significant straight-line wind damage as it moved into western Marinette County.
The fourth tornado of the outbreak, rated EF1, developed near Cedarville in Marinette Co., which was from the same thunderstorm that produced the long-track tornado.
The final tornado of the afternoon and evening touched down near Harmony in Marinette Co. This tornado was rated EF1.
Details of the tornadoes, hail, and wind damage can be found in the event narratives of the affected counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 7, 12:45 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT THU JUN 7 2007 .SHORT TERM...TONIGHT AND FRIDAY...FOCUS IS ON SVR WX. SLIGHTLY BETTER PARAMETERS FOR TORNADOES OVER THE WRN PART OF THE FCST AREA...BUT THREAT EXISTS ACRS THE ENTIRE RGN SO DON/T WANT TO GET TOO SPECIFIC. EXPECT ADDITIONAL TORNADO WATCH WL BE ISSUED FOR ERN WI LATER THIS AFTN. TIMING WE/VE BEEN ADVERTISING FOR SVR STILL LOOKS ON TARGET. WL LET WIND ADVISORY RIDE INTO THE EVENING AS SOME BREAKS IN THE CLDS MAY ALLOW FOR BETTER MIXING AS THE FRONT APPROACHES. ONLY MINOR CHGS TO THE FCST FOR FRI. .LONG TERM...FRI NGT THRU NXT THU. AFTER A RELATIVELY QUIET UPCOMING WEEKEND...A GRADUAL TRANSITION FROM A ZONAL TO AMPLIFIED FLOW ACROSS THE LWR 48 STILL ON TARGET FOR NXT WEEK AS A BROAD UPR TROF SETTLES OVR THE WRN U.S./AN UPR RDG RESIDES FROM THE DEEP SOUTH TO THE GREAT LKS AND ANOTHER UPR TROF TO BE LOCATED OVR THE EXTREME WRN ATLANTIC. FOR NE WI...THIS TRANSLATES TO TEMPS BEING ABV NORMAL WITH AN INCREASING CHC OF PCPN NXT WEEK. HI PRES WL STRETCH FROM THE CNTRL PLAINS E-NE INTO THE ERN GREAT LKS FRI NGT. MOSTLY CLR SKIES...LGT WNDS AND DRY AIR WL ALLOW TEMPS TO FALL INTO THE 40S THROUGHOUT NE WI. THIS AREA OF HI PRES TO DOMINATE OUR WEATHER THRU SAT AS IT RESIDES BASICALLY OVR THE GREAT LKS RGN. OTHER THAN PERHAPS A FEW CU DURING THE LATE MORNING/AFTERNOON...PLENTY OF SUNSHINE EXPECTED. SW WNDS WL BEGIN TO USHER SLIGHTLY WARMER AIR INTO THE FCST AREA WITH MOST LOCATIONS REACHING INTO THE MID 70S. CONTINUATION OF WARMER AIR ALOFT SHOULD BRING A GENERAL INCREASE IN HI/MID CLDS INTO NE WI SAT NGT...THUS HAVE GONE WITH PARTLY CLDY SKIES. DUE TO THE WAA...MIN TEMPS NOT AS COOL WITH READINGS NEAR NORMAL FOR THIS TIME OF YEAR. THE HI PRES IS EXPECTED TO MOV TOWARD THE ERN GREAT LKS ON SUNDAY BRINGING A RETURN FLOW TO WI. ANTICIPATE A MIX OF SUN AND CLDS WITH MAX TEMPS REACHING THE UPR 70S EXCEPT NEAR LK MI WHERE SOUTHERLY WNDS WL KEEP LKSHR AREAS A BIT COOLER. AS THE AMPLIFICATION PROCESS BEGINS ON MON...THE ECMWF/CANADIAN/DGEX BRING A SHRTWV TROF NWD FROM THE CNTRL PLAINS TO THE UPR MIDWEST. ENUF MSTR AND DYNAMICS APR IN PLACE TO BRING A CHC OF SHWRS AND TSTMS TO NE WI. HAVE PLACED THE HIGHER POPS ACROSS THE WRN SECTIONS OF THE FCST AREA WHICH IS LOCATED IN CLOSER PROXIMITY TO THE PASSING SHRTWV TROF. UPR RDG PRETTY MUCH RIGHT OVR OUR HEADS ON TUE WHICH USUALLY LEADS TO WARM AND DRY CONDITIONS. HOWEVER...THE ATM WL BE QUITE MOIST BY THIS TIME (DEW PTS IN THE MID 50S TO LWR 60S) AND ANY LITTLE SHRTWV RIDING THE SW FLOW ALOFT MAY BE ABLE TO KICK OFF A STRAY TSTM. PREFER TO LEAVE THE SLGT CHC WORDING FOR NOW WITH MAX TEMPS TUE AROUND 80 DEGS...BUT AGAIN COOLER NEAR THE LAKE. BY THE MIDDLE OF NXT WEEK...MDLS BEGIN TO DIFFER WITH RESPECT TO THE HANDLING OF THE WRN U.S. UPR TROF. ONE SET OF MDLS WANT TO BRING THE TROF EWD INTO THE PLAINS ON WED WHICH FORCES THE DOWNSTREAM UPR RDG TOWARD THE ERN GREAT LKS. THIS SCENARIO WL ALLOW A WRMFNT TO LIFT NE TOWARD WI AND BRING A CHC OF PCPN. THE OTHER SET OF MDLS KEEP THE SYNOPTIC SITN STATUS QUO THUS KEEPING THE UPR RDG LOCKED OVR THE WRN GREAT LKS. DUE TO THE UNCERTAINTY...PREFER TO LEAVE A CHC OF SHWRS/TSTMS IN THE FCST DUE MAINLY TO THE MOIST ATM IN PLACE. IT WOULD NOT TAKE MUCH OF ANY PHENOMENA (WRMFNT...SHRTWV...JET STREAK...ETC.) TO DVLP SCT TSTMS. AVIATION...STRONG SOUTHERLY WINDS WILL SURFACE LATER THIS MORNING WITH GUSTY CONDITIONS EXPECTED AT TAF SITES. STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AS COLD FRONT SWEEPS THROUGH THE AREA TONIGHT. CIGS EXPECTED TO DROP TEMPORARILY INTO MVFR RANGE LATER TONIGHT FOLLOWING STORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM THIS EVENING WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074- && SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1030 AM CDT THU JUN 7 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1030 AM CDT THU JUN 7 2007 ...HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER ALL OF NORTHEAST AND CENTRAL WISCONSIN. THE STRONGEST STORMS WILL PRODUCE HAIL THE SIZE OF GOLF BALLS OR LARGER...WIND GUSTS TO 80 MPH...AND TORNADOES. HOWEVER...THESE EXTREME CONDITIONS WILL BE HIGHLY LOCALIZED. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS OF 60 TO 70 MPH ARE EXPECTED TO BE MORE COMMON. THE GREATEST RISK OF SEVERE STORMS IN CENTRAL AND NORTH-CENTRAL WISCONSIN WILL BE BETWEEN 300 PM AND 1000 PM. THE RISK WILL SHIFT EAST...WITH THE GREATEST RISK IN EAST-CENTRAL AND NORTHEAST WISCONSIN OCCURRING BETWEEN 500 PM AND MIDNIGHT. IN ADDITION TO THE SEVERE THUNDERSTORMS...THE STRONG STORM SYSTEM GENERATING THE SEVERE WEATHER WILL ALSO PRODUCE SUSTAINED WINDS OF 20 TO 35 MPH ACROSS THE ENTIRE AREA INTO THIS EVENING. THESE WINDS ARE EXPECTED ACROSS THE ENTIRE AREA...EVEN AT THOSE LOCATIONS THAT DO NOT EXPERIENCE SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR APPROXIMATELY 3 PM TO MIDNIGHT. LMZ521-522-541>543-564-081100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1030 AM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THIS EVENING. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR BETWEEN 500 PM AND MIDNIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 105 PM CDT THU JUN 7 2007 WIZ005-010-018-030-035-071930- VILAS-ONEIDA-LINCOLN-MARATHON-WOOD- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU AND WISCONSIN RAPIDS 105 PM CDT THU JUN 7 2007 ...SEVERE THUNDERSTORMS DEVELOPING OVER WESTERN WISCONSIN... AT 1255 PM...RADAR INDICATED THUNDERSTORMS DEVELOPING OVER WESTERN WISCONSIN. SOME OF THE STORMS WERE SEVERE...AND WERE PRODUCING LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO CONTINUE TO MOVE NORTHEAST. AT THEIR CURRENT SPEED...THE STORMS WOULD BEING TO AFFECT CENTRAL AND NORTH-CENTRAL WISCONSIN AROUND 300 PM. ATMOSPHERIC CONDITIONS ARE SUCH THAT THE STORMS LIKELY WILL REMAIN SEVERE AS THEY PUSH INTO THE AREA. THERE IS ALSO THE THREAT OF TORNADOES WITH THESE STORMS. THIS IS A DANGEROUS WEATHER SITUATION. BE SURE YOU HAVE A PLAN IN PLACE TO ENSURE YOUR SAFETY IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 225 PM CDT THU JUN 7 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 225 PM CDT THU JUN 7 2007 ...SEVERE THUNDERSTORMS HEADED FOR CENTRAL AND NORTH-CENTRAL WISCONSIN... AT 220 PM...SEVERAL CLUSTERS OF SEVERE THUNDERSTORMS WERE LOCATED OVER WESTERN WISCONSIN. THE STRONGEST STORMS WERE PRODUCING WIND DAMAGE... AND HAIL UP TO THE SIZE OF GOLF BALLS. THE STORMS WILL WORK EAST TOWARD CENTRAL AND NORTH-CENTRAL WISCONSIN. AT THEIR CURRENT SPEED...THEY WOULD BEGIN TO AFFECT THE FAR WESTERN PARTS OF VILAS...ONEIDA...LINCOLN... MARATHON...AND WOOD COUNTIES BETWEEN 315 PM AND 330 PM. A TORNADO WATCH IS IN EFFECT FOR THESE AREAS UNTIL 1000 PM. THE STORMS WILL CONTINUE TO SPREAD EAST DURING THE LATE AFTERNOON AND EVENING. A TORNADO WATCH WILL LIKELY BE POSTED FOR THE REST OF THE AREA DURING THE MID OR LATE AFTERNOON. THIS IS A DANGEROUS WEATHER SITUATION. ALTHOUGH THE SEVERE WEATHER WILL NOT AFFECT THE ENTIRE AREA...YOU NEED TO BE PREPARED TO ACT QUICKLY TO ENSURE YOUR SAFETY IF SEVERE WEATHER AFFECTS YOU. PLAN AHEAD OF TIME WHAT ACTION YOU WILL TAKE IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT THU JUN 7 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 340 PM CDT THU JUN 7 2007 ...SEVERE THUNDERSTORMS HEADED FOR CENTRAL AND NORTH-CENTRAL WISCONSIN... AT 335 PM...A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM CENTRAL WISCONSIN INTO SOUTHWEST WISCONSIN. STORMS IN THE CLUSTER WERE MOVING NORTHEAST AT 50 MPH. THE STRONGEST STORMS WERE PRODUCING WIND DAMAGE... AND HAIL UP TO THE SIZE OF GOLF BALLS. THE STORMS WILL CONTINUE TO WORK EAST DURING THE LATE AFTERNOON AND EVENING HOURS. THE RISK OF SEVERE STORMS WILL SHIFT INTO PORTAGE COUNTY AFTER 400 PM...AND INTO MENOMINEE...SHAWANO...WAUPACA...AND WAUSHARA COUNTIES BY 430 PM. THIS IS A DANGEROUS WEATHER SITUATION. ALTHOUGH THE SEVERE WEATHER WILL NOT AFFECT THE ENTIRE AREA...YOU NEED TO BE PREPARED TO ACT QUICKLY TO ENSURE YOUR SAFETY IF SEVERE WEATHER AFFECTS YOU. PLAN AHEAD OF TIME WHAT ACTION YOU WILL TAKE IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 127 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
12 hail, 8 tornado, 7 thunderstorm wind. Local standard time, as filed.
The first tornado of the outbreak formed 9.4 miles east of Mosinee at 4:01 PM CDT. The storm moved across eastern Marathon County where it heavily damaged 2 homes (DI 2, DOD 6), 1 mobile home (DI 4, DOD 9) and 10 barns; caused major damage to 1 home; did minor damage to 6 homes and 1 business; and snapped or uprooted many trees (DI 27, DOD 4). The tornado dissipated near Pike Lake at 4:14 PM CDT. The average path width of the tornado was 150 yards. The tornado was rated EF2 with estimated winds of 115 to 125 mph.
A supercell thunderstorm produced baseball and softball size hail in Port Edwards and Wisconsin Rapids. A 5.5 inch diameter hailstone that fell at Port Edwards was the second largest hailstone ever measured in Wisconsin. (The record largest hailstone in Wisconsin is 5.7 inches in diameter, which fell in Wausau on May 22, 1921.) Approximately 6,000 house and business roofs sustained at least minor damage. Over 500 vehicles were also damaged. Nine schools in the area sustained damage of $6.9 million alone. Total property damage was estimated at $45 million.
A tornado touched down briefly near Wisconsin Rapids. The brief tornado was seen by a storm chaser. The tornado was rated EF0. The same storm produced hail up to 5.5 inches in diameter in Wood Co.
The long-track tornado first touched down about two miles east of Mattoon at 4:31 PM CDT and slowly intensified as it quickly exited the county about three miles east-northeast of Mattoon and moved into Menominee Co. Several trees were knocked down and uprooted (DI 28, DOD 4). This segment of the tornado was rated EF1 with an average path width of 250 yards.
The long-track tornado moved into Menominee Co. from Shawano Co. about 7.8 miles west-northwest of Neopit at 4:32 PM CDT. Three thousand acres of trees were snapped or uprooted, many in prime stands of maples, some 150 to 200 years old. The tornado exited Menominee Co. and moved into Langlade Co. at 4:48 PM CDT. The average path width of the tornado in Menominee Co. was 500 yards wide, and damage was rated EF2 (DI 27, DOD 4) in this segment, with estimated winds of 120 to 130 mph.
Hail broke the windshield of a FedEx delivery truck. The driver of the truck was injured by flying glass.
A few trees were blown down by straight-line thunderstorm winds.
The long-track tornado moved from Menominee Co. into Langlade Co. about three miles south of White Lake at 4:48 PM CDT. Significant damage occurred as the tornado grew to just over one-half mile. The Bear Paw Outdoor Adventure Resort sustained severe damage with nearly every building (ten) damaged or destroyed, including a three-story inn that was pushed over by the high winds. Only nine people were on site at the time of the tornado; hundreds were expected the next day for the upcoming weekend. One employee at the resort was injured, suffering minor cuts to the head. Hundreds of acres of trees were flattened, and nine homes sustained damage. The average width of the tornado was 700 yards as it moved across the county. The tornado was rated EF3 (DI 6, DOD 9; poorly anchored buildings) with winds estimated of 150 to 160 mph. The tornado exited Langlade Co., around 6 miles east-northeast of White Lake, and moved into Oconto Co. at 4:58 PM CDT.
Hailstones one to three inches in diameter occurred with the tornadic thunderstorm.
The long-track tornado moved from Langlade Co. into Oconto Co. about 8 miles west of Mountain at 4:58 PM CDT. The tornado reached a width of three-quarters of a mile wide as it flattened over 7000 acres of trees in the Chequamegon-Nicolet National Forest (DI 27, DOD4). The tornado destroyed or heavily damaged 12 homes (DI 4, DOD 11), with 14 others sustaining damage of varying degrees. Nearly all of the damaged homes were either manufactured homes or vacation cottages. Two people sustained minor injuries as they sought shelter in a bedroom of their home. The tornado dissipated about 10 miles east-northeast of Lakewood, near the Marinette County line, at 5:18 PM CDT. The tornado was rated EF2 in Langlade Co., with estimated winds of 125 to 135 mph, and an average path length of 1000 yards.
A few trees were blown down in the area by straight-line thunderstorm winds.
Numerous trees and a few houses sustained downburst damage near Tommy Thompson State Park and High Falls Reservoir from the same thunderstorm that produced the long-track tornado.
This tornado was produced by the same supercell thunderstorm that produced the long-track tornado. The tornado tore a significant portion of the roof from one home, snapped a few trees and uprooted numerous others, and pushed a manufactured home off its foundation and down an embankment (DI 3, DOD 6). The tornado was rated EF1 with estimated winds of 100 to 105 mph. Average path width was 100 yards.
Trees and power lines were blown down in the area.
Winds of at least 60 mph winds and pea size hail were reported by a storm spotter.
This tornado was the last one of the evening. The tornado touched down at 6:16 PM about 6 miles southwest of Porterfield, and was on the ground for about 4 minutes, dissipating 2.9 miles south-southwest of Porterfield. One person was injured by flying debris as they sought refuge in their home. The tornado flattened a barn (DI 1, DOD 7), tore a significant part of the sheet metal roof from an outbuilding, blew in the garage door and tore part of the roof deck over the garage from a home that was under construction (DI 2, DOD 4), did minor roof damage at a residence, and uprooted large trees. The tornado was rated EF1 with estimated winds of 90 to 100 mph. Average path width was 125 yards.
In addition to the hail, a 44 mph thunderstorm wind gust was measured at the Outagamie County Airport.
Trees and power lines were downed by thunderstorm winds in southeast Forest County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyThe tornado archive for Wisconsin, 2007Warnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35180, 35244, 35182, 35189, 35247, 35248, 35257, 35195, 35198, 35222, 35262, 35200, 35204, 35208, 35264, 35223, 35236, 35210, 35211, 35265, 35225, 35213, 35215, 35231, 35268, 35219, 35229.